Free NCLEX-RN Exam Braindumps
National Council Licensure Examination - NCLEX-RN Questions 258–260 (page: 105)

Updated On: 9-Feb-2026

At 38 weeks' gestation, a client is in active labor. She is using her Lamaze breathing techniques. The RN is coaching her breathing and encouraging her to relax and work with her contractions. Which one of the following complaints by the client will alert the RN that she is beginning to hyperventilate with her breathing?

  1. "I am cold."
  2. "I have a backache."
  3. "I feel dizzy."
  4. "I am nauseous."

Answer(s): C

Explanation:

(A) Cold is not a symptom of hyperventilation. This could be due to the temperature of the room. (B) Backache is not a symptom of hyperventilation. This is probably due to the gravid uterus and its effect on the back muscles, or it may be due to the client's position in bed. (C) Dizziness is the first symptom of hyperventilation. It occurs because the body is eliminating too much CO2. (D) Nausea is not a symptom of hyperventilation. It could be a symptom of pain.



A client was prescribed a major tranquilizer 2 months ago. One month ago she was placed on benztropine (Cogentin). What would indicate that benztropine therapy is effective?

  1. Smooth, coordinated voluntary movement
  2. Tremors
  3. Rigidity
  4. Muscle weakness

Answer(s): A

Explanation:

(A) Benztropine is prescribed to decrease or alleviate extrapyramidal side effects of major tranquilizers. Smooth, coordinated voluntary movement indicates minimal extrapyramidal side effects. (B) Tremors are an extrapyramidal side effect. (C) Rigidity is an extrapyramidal side effect. (D) Muscle weakness is an extrapyramidal side effect.



A client was prescribed a major tranquilizer 2 months ago. One month ago she was placed on benztropine (Cogentin). What would indicate that benztropine therapy is effective?

  1. Smooth, coordinated voluntary movement
  2. Tremors
  3. Rigidity
  4. Muscle weakness

Answer(s): A

Explanation:

(A) Benztropine is prescribed to decrease or alleviate extrapyramidal side effects of major tranquilizers. Smooth, coordinated voluntary movement indicates minimal extrapyramidal side effects. (B) Tremors are an extrapyramidal side effect. (C) Rigidity is an extrapyramidal side effect. (D) Muscle weakness is an extrapyramidal side effect.



A 67-year-old client will be undergoing a coronary arteriography in the morning. Client teaching about postprocedure nursing care should include that:

  1. Bed rest with bathroom privileges will be ordered
  2. He will be kept NPO for 8­12 hours
  3. Some oozing of blood at the arterial puncture site is normal
  4. The leg used for arterial puncture should be keptstraight for 8­12 hours

Answer(s): D

Explanation:

(A) Bed rest will be ordered for 8­12 hours postprocedure. Flexing of the leg at the arterial puncture site will occur if the client gets out of bed, and this is contraindicated after arteriography. (B) The client will be able to eat as soon as he is alert enough to swallow safely and that will depend on what medications areused for sedation during the procedure. (C) Oozing at the arterial puncture site is not normal and should be closely evaluated. (D) The leg where the arterial puncture occurred must be kept straight for 8­12 hours to minimize the risk of bleeding.



A 67-year-old client will be undergoing a coronary arteriography in the morning. Client teaching about postprocedure nursing care should include that:

  1. Bed rest with bathroom privileges will be ordered
  2. He will be kept NPO for 8­12 hours
  3. Some oozing of blood at the arterial puncture site is normal
  4. The leg used for arterial puncture should be keptstraight for 8­12 hours

Answer(s): D

Explanation:

(A) Bed rest will be ordered for 8­12 hours postprocedure. Flexing of the leg at the arterial puncture site will occur if the client gets out of bed, and this is contraindicated after arteriography. (B) The client will be able to eat as soon as he is alert enough to swallow safely and that will depend on what medications areused for sedation during the procedure. (C) Oozing at the arterial puncture site is not normal and should be closely evaluated. (D) The leg where the arterial puncture occurred must be kept straight for 8­12 hours to minimize the risk of bleeding.



Viewing page 105 of 345
Viewing questions 521 - 525 out of 862 questions


Post your Comments and Discuss NCLEX NCLEX-RN exam prep with other Community members:

AI Tutor AI Tutor 👋 I’m here to help!